What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 11, 10:59 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 11, 10:59 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1059 AM EST Sat Jan 11 2020
.SYNOPSIS...
A strong low pressure system will lift northeast across the
region through tonight. This will bring widespread showers, a
few thunderstorms and gusty winds to the region today into
tonight. Record high temperatures will be possible today before
a cooler and drier airmass settles into the region for Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest radar loop is showing a line of showers with a few embedded
lightning strikes moving slowly through eastern Indiana and
central Kentucky. This line will move into the fa this
afternoon. An isolated severe gust will be possible in the
Tri-State as the slightly better instability lifts in. A severe
thunderstorms watch has been issued. A few isolated showers
will be possible in the warm sector to the east of the line.
Low level jet affecting the region is mixing down. Warm
advection aloft will limit some of the mixing but still expect
winds to gust in the 35 to 45 mph range. Kept the wind advisory
as is.
Temperatures will push into the 60s and lower 70s. Record highs
are expected for many locations. Dayton has already reached
theirs.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
The cold front will push east across the region this evening as
a deepening surface low rides north along it. There are some
differences with the models on how much the low will deepen
with the RAP remaining somewhat deeper with it than most of the
other models. As the front moves through, and the low deepens,
we will see a strengthening pressure gradient across our area
this evening into the early overnight period. This will be
accompanied with some strong low level CAA on the back side of
the front. As a result, expect to see winds get quite gusty this
evening into the early overnight period with wind gusts in the
45 to 55 mph range possible. Some of the models are evening
suggesting wind gusts up close to 60 mph across our far north
through late evening as the pressure gradient continues to
strengthen. Will go ahead and beef up the wording in the wind
advisory. Later shifts will need to monitor the trends as we may
eventually need to upgrade to to a high wind warning across
parts of our north. Winds should then begin to gradually
decrease later tonight as the pressure gradient starts to slowly
slacken.
Temperatures tonight will remain up into the evening hours
before beginning to drop off quickly from the west later this
evening and into the overnight hours as good CAA develops behind
the front.
The surface low will lift quickly off to our northeast through
Sunday morning with a weak ridge axis shifting up into our area
through the day. This will lead to dry conditions and
lightening winds on Sunday. With a cooler airmass settling into
the region, highs will range from the upper 30s in the
northwest to the upper 40s in the southeast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Dry conditions will be present at the start of the long term.
Ensembles are still are trying to bring precipitation into the
region on Tuesday into Tuesday night. GFS and ECMWF however
continue to be much drier and keep most of the precipitation further
southeast. Given variability have kept some precipitation chances in
across southeastern portions of the region on Tuesday.
Models are in better agreement with precipitation moving across the
region Wednesday into Wednesday night and therefore have higher
precipitation chances during this time. After the passage of the
frontal boundary with this system winds will pick up and could see
some wind gusts Wednesday night of 30 to 35 mph.
High pressure will then bring a return of dry conditions for Thursday
and Thursday night before yet another system begins to bring
precipitation to the region for Friday.
Temperatures through the long term will generally be above normal.
Monday, Tuesday, and Wednesday will have temperatures well above
normal.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Spotty showers will likely continue to lift north across the
region through the morning hours in continued moist southerly
flow, but for the most part, expect VFR conditions during the
morning hours. More widespread rain showers with a few embedded
thunderstorms will then push east across the region from late
morning and on through the afternoon hours. This will likely
lead conditions trending into MVFR as we progress through the
afternoon. It still appears the thunder should be limited enough
to leave out of the TAFS at this time. Strong south winds of 50
to 60 knots just off the surface will lead to LLWS conditions
through much of the day and into this evening. This will also
lead to gusty winds at the surface with southerly wind gusts
later this morning and into this afternoon up to around 35 to 40
knots possible.
A cold front will move through the area this evening allowing
for pcpn to taper off from west to east. However, as the front
moves through, winds will become more southwest to westerly
with a second surge of strong to gusty winds developing. Wind
gusts with this will likely be in the 40 to possibly 50 knot
range for a period later this evening into the early overnight
hours. Winds should then begin to decrease later tonight and
into Sunday morning. MVFR cigs will likely linger through the
remainder of the TAF period.
OUTLOOK...MVFR ceilings will persist into Monday.
&&
.CLIMATE...
Max Temp Records for Today
Cincinnati: 67 set in 1890
Dayton: 59 set in 2018
Columbus: 66 set in 1890
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 AM EST Sunday for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
Flood Watch through late tonight for OHZ026-034-035-042>044.
KY...Wind Advisory until 7 AM EST Sunday for KYZ089>100.
IN...Wind Advisory until 7 AM EST Sunday for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...Sites
SHORT TERM...JGL
LONG TERM...Novak
AVIATION...JGL
CLIMATE...Hazardous weather outlook, Jan 11, 4:31 AM EST, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington OH
431 AM EST Sat Jan 11 2020
OHZ026-034-035-042>044-121100-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
431 AM EST Sat Jan 11 2020
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Wind Advisory.
Showers with embedded thunderstorms are expected today into early
evening. A few of the storms will bring the potential for some
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ045-046-051>056-060>063-
070>072-077-078-121100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-
431 AM EST Sat Jan 11 2020
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Showers with embedded thunderstorms are expected today into this
evening. A few of the storms will bring the potential for some
damaging wind gusts. Periods of heavy rain will also be possible with
rainfall amounts of 1 to locally 2 inches possible. This will lead
to the potential for isolated flooding issues.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ094>100-OHZ064-065-073-074-079>082-088-121100-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Pickaway-
Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
431 AM EST Sat Jan 11 2020
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Showers with embedded thunderstorms are expected today into this
evening. A few of the storms will bring the potential for some
damaging wind gusts. Heavy rain of up to around an inch will be
possible with locally higher amounts. This could lead to the
potential for isolated flooding issues.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 11, 11:06 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1106 AM EST Sat Jan 11 2020
INZ073>075-080-KYZ089>091-094-095-111645-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Owen KY-Gallatin KY-Grant KY-
1106 AM EST Sat Jan 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...RIPLEY...
DEARBORN...SWITZERLAND...CARROLL...BOONE...GRANT...OWEN AND GALLATIN
COUNTIES UNTIL 1145 AM EST...
At 1105 AM EST, radar indicated strong thunderstorms along a line
extending from North Vernon to near Shepherdsville, moving east at 65
mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Heavy rain...
Locations impacted include...
Cincinnati, Florence, Villa Hills, Batesville, Lawrenceburg,
Greendale, Carrollton, Williamstown, Aurora, Walton, Rising Sun,
Bright, Hidden Valley, Burlington, Oakbrook, Union, Crittenden, Dry
Ridge, Versailles and Milan.
This includes the following Interstates...
I-71 in Kentucky between mile markers 39 and 77.
I-74 in Indiana between mile markers 149 and 171.
I-74 in Ohio near mile marker 0.
I-75 in Kentucky between mile markers 143 and 166, and between mile
markers 171 and 183.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3931 8522 3931 8482 3911 8482
3915 8474 3907 8462 3880 8462 3879 8453
3851 8448 3834 8479 3838 8490 3846 8492
3843 8496 3856 8501 3860 8508 3858 8521
3874 8533 3869 8520 3891 8520 3891 8544
TIME...MOT...LOC 1605Z 252DEG 56KT 3899 8565 3792 8567
McGinnisSpecial weather statement, Jan 11, 11:58 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1158 AM EST Sat Jan 11 2020
KYZ091>093-096-OHZ077-078-111730-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
1158 AM EST Sat Jan 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENTON...CAMPBELL...
BOONE...PENDLETON...EASTERN HAMILTON AND WESTERN CLERMONT COUNTIES
UNTIL 1230 PM EST...
At 1158 AM EST, radar indicated strong thunderstorms along a line
extending from near Union to 6 miles east of Owenton, moving
northeast at 110 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Erlanger,
Fort Thomas, Newport, Blue Ash, Loveland, Reading, Montgomery,
Madeira, Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills,
Highland Heights and Milford.
This includes the following Interstates...
I-71 in Kentucky between mile markers 71 and 77.
I-71 in Ohio between mile markers 0 and 19.
I-74 in Ohio near mile marker 19.
I-75 in Kentucky between mile markers 167 and 191.
I-75 in Ohio between mile markers 0 and 10.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3855 8448 3879 8453 3879 8460 3880 8463
3878 8466 3886 8479 3889 8480 3890 8486
3892 8488 3896 8483 3898 8483 3929 8433
3929 8427 3880 8420 3883 8423 3861 8421
3859 8420 3856 8441 3854 8442 3853 8446
TIME...MOT...LOC 1658Z 217DEG 94KT 3896 8471 3855 8471
McGinnisSpecial weather statement, Jan 11, 12:27 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1227 PM EST Sat Jan 11 2020
KYZ093-OHZ063-071-072-077>080-111815-
Campbell KY-Hamilton OH-Clermont OH-Highland OH-Brown OH-Warren OH-
Fayette OH-Clinton OH-
1227 PM EST Sat Jan 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CAMPBELL...
SOUTHEASTERN HAMILTON...CLERMONT...NORTHERN BROWN...SOUTHEASTERN
WARREN...SOUTHWESTERN FAYETTE...CLINTON AND WESTERN HIGHLAND COUNTIES
UNTIL 115 PM EST...
At 1227 PM EST, radar indicated strong thunderstorms along a line
extending from Terrace Park to near Butler, moving northeast at 50
mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Wilmington, Loveland, Milford, Hillsboro, Blanchester, Forestville,
Amelia, Mount Orab, Bethel, New Richmond, Sabina, Williamsburg,
Terrace Park, Batavia, Lynchburg, New Vienna, Morrow, Sardinia,
Withamsville and Camp Dennison.
This includes I-71 in Ohio between mile markers 40 and 57.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3923 8432 3956 8388 3955 8357 3902 8359
3902 8367 3900 8368 3885 8423 3887 8423
3884 8432
TIME...MOT...LOC 1727Z 231DEG 45KT 3917 8433 3882 8431
McGinnis